MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC ARROW CATH PKGD: WEDGE 5 FR 110CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07124
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "we used 3 each arrow 5f bwp catheters on a patient today because two ofthem drew back air when the dr tried to pull back blood; one appears to have a hole in it and the other a crack---on the hubs? there was no difficulty connecting it to the catheter nor disconnecting it from the catheter".No patient injury or consequence reported.The patient's current condition is "unknown".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 5fr.Wedge 110cm catheter with the original packaging.The sam-ple was returned in the ups shipping box and was loosely packed within the original packaging pouch.Upon return, the supplied control stroke syringe was connected to the inflation lumen stop-cock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was noted in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical.No condensation was noted in the inflation lu-men extension line.No contrast media or blood was noted within injection lumen extension line.Up-on further inspection, the injection lumen extension line luer was found to be damaged; the damage is consistent with a crack.The total length of the crack is approximately 1.2cm.Furthermore, due to the crack, some material was missing from the luer, resulting in a small hole.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was also noted within the distal opening of the injection lumen.Inflated symmetrically.One side of the balloon measured approxi-mately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The returned catheter could not be aspirated or flushed successfully due to the cracked injection lumen extension line luer.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "crack" is confirmed.During the complaint investigation, the injection lu-men extension line luer was noted cracked, which caused the reported complaint.Furthermore, due to the crack, some material was missing from the luer, resulting in a small hole.The cracked luer would impede proper aspiration and flushing of the injection lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the cracked injection lumen extension line luer.The probable root cause of the complaint is undetermined.A non-conformance has been initiated to fur-ther investigate the issue.
 
Event or Problem Description
It was reported "we used 3 each arrow 5f bwp catheters on a patient today because two ofthem drew back air when the dr tried to pull back blood; one appears to have a hole in it and the other a crack---on the hubs? there was no difficulty connecting it to the catheter nor disconnecting it from the catheter".No patient injury or consequence reported.The patient's current condition is "unknown".Please see associated mdr #: 3010532612-2025-00720 ,3010532612-2025-00736, 3010532612-2025-00735.

Brand Name
ARROW CATH PKGD: WEDGE 5 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22739175
Report Number3010532612-2025-00720
Device Sequence Number18468139
Product Code DYG
UDI-Device Identifier00801902002853
UDI-Public(01)00801902002853(11)250529(17)261031(10)16F25E0084(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAI-07124
Device Lot Number16F25E0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown